Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Austin/San Antonio, TX

October 11, 2014Bexar County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Oct 11, 2014, 8:31 AM CDT for Bexar County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2014, 8:31 AM CDT (13:31 UTC)
Expired
Oct 11, 2014, 9:00 AM CDT
In force
29 min
Issued by
NWS Austin/San Antonio, TX

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS84 KEWX 111331
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 AM CDT SAT OCT 11 2014

TXZ205-111400-
BEXAR-
831 AM CDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 900 AM
CDT...

AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF SEA WORLD...OR 8 MILES NORTHEAST
OF CASTROVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEA WORLD...
  LACKLAND AFB...
  LEON VALLEY...
  BALCONES HEIGHTS...
  CASTLE HILLS...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2934 9880 2953 9880 2954 9850 2932 9850
TIME...MOT...LOC 1331Z 271DEG 15KT 2943 9877

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:32 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 11, 6:32 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 AM CDT SAT OCT 11 2014

.AVIATION...
FRONT HAS MADE IT THROUGH DRT AND AUS...AND WILL BE THROUGH
SAT/SSF WITHIN THE NEXT HOUR. WILL CONTINUE MENTION OF PREVAILING
SH AND SOME TS FOR THE MORNING HOURS...ALL EXCEPT FOR DRT WHICH
LIKELY WONT SEE ANY MORE PRECIP TODAY AS WAVE PUSHES TO THE
NORTHEAST. THE MVFR CEILINGS WILL CONTINUE MOST AREAS THROUGH THE
AFTERNOON HOURS. FAIRLY BIG DIFFERENCE IN MODEL GUIDANCE ON
WHETHER THE CEILINGS IMPROVE LATER TODAY AND OVERNIGHT. WILL TAKE
THE PESSIMISTIC SIDE OF THINGS AND KEEP MOST AREAS CLOUDY AND INTO
THE MVFR RANGE. SHOULD START TO SEE A RETURN OF EASTERLY WINDS
TOMORROW ALTHOUGH SPEEDS WILL BE LIGHT.

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT SAT OCT 11 2014/

SHORT TERM (TODAY THROUGH SUNDAY)...
A COLD FRONT ALONG AN EAGLE PASS TO FREDERICKSBURG TO TEMPLE LINE
WILL CONTINUE TO MOVE SOUTHEAST THIS MORNING AND BE SOUTH AND EAST
OF SOUTH CENTRAL TEXAS BY MIDDAY. AN UPPER LEVEL TROUGH OVER
WESTERN TEXAS WILL MOVE ACROSS TEXAS TODAY. HIGHEST POPS ARE THIS
MORNING DUE TO MOISTURE CONVERGENCE AND LIFT ALONG AND JUST BEHIND
THE FRONT. STRONG STORMS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.
SHOWERS AND THUNDERSTORMS WANE ACROSS MOST AREAS THIS AFTERNOON AS
CONVERGENCE AND LIFT WEAKENS WITH HIGHEST POPS ACROSS SOUTHEASTERN
AREAS CLOSER TO FRONT AFTER UPPER TROUGH MOVES EAST OF OUR AREA.
FRONT STALLS OVER SOUTHERN TEXAS TONIGHT AND THEN DISSIPATES EARLY
SUNDAY. SOUTHERLY FLOW DEVELOPS OVER THE COOL SURFACE CAUSING A
BRIEF PERIOD OF ISENTROPIC LIFT THAT MAY GENERATE ISOLATED SHOWERS
OVERNIGHT INTO SUNDAY MORNING. AS THE FRONT DISSIPATES..ISENTROPIC
LIFT ENDS. HOWEVER..WILL KEEP SLIGHT CHANCE POPS EAST OF I-35
SUNDAY AFTERNOON FOR POSSIBLE SEABREEZE CONVECTION. CLOUDY SKIES
WILL KEEP TEMPERATURES WELL BELOW AVERAGE TODAY WITH SOME AREAS
HAVING THEIR HIGHS EARLY THIS MORNING. TEMPERATURES WARM BACK UP
TO NEAR AVERAGE ON SUNDAY.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
AN UPPER LEVEL TROUGH AND COLD FRONT MOVE ACROSS TEXAS LATE SUNDAY
NIGHT INTO MONDAY. POPS INCREASE OVERNIGHT SUNDAY NIGHT...PEAK
MONDAY MORNING DUE MOISTURE CONVERGENCE AND LIFT ALONG THE FRONT
AND TROUGH AXIS..AND THEN END RAPIDLY MONDAY AFTERNOON BEHIND THE
FRONT. SURFACE RIDGE BUILDS INTO OUR AREA ON MONDAY WITH BREEZY
CONDITIONS MIDDAY INTO AFTERNOON. THE SURFACE RIDGE SLOWLY MOVES
OFF TO THE EAST TUESDAY THROUGH FRIDAY. MEANWHILE...AN UPPER LEVEL
RIDGE BUILDS OVER SOUTHERN TEXAS ON TUESDAY AND LINGERS THROUGH
FRIDAY. NIGHTTIME TEMPERATURES WILL BE BELOW AVERAGE DUE TO A
DRIER AIRMASS AND THEN WARM SLOWLY AS LOWER LEVEL MOISTURE SLOWLY
RETURNS BY LATE NEXT WEEK. HIGH TEMPERATURES WILL BE ABOUT AVERAGE
ON MONDAY AND THEN RISE TO ABOVE AVERAGE THE REMAINDER OF THE WEEK
AS THICKNESSES INCREASE UNDER THE RIDGE AND A SOUTHWESTERLY FLOW
DEVELOPS JUST ABOVE THE SURFACE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  64  85  71  77 /  80  10  10  30  50
AUSTIN BERGSTROM INTL AIRPORT  72  61  85  70  77 /  80  10  10  30  50
NEW BRAUNFELS MUNI AIRPORT     76  65  88  71  81 /  80  10  10  20  40
BURNET MUNI AIRPORT            67  59  82  68  77 /  60  10  10  40  40
DEL RIO INTL AIRPORT           73  64  88  69  80 /  30  10  10  10  10
GEORGETOWN MUNI AIRPORT        70  59  83  69  76 /  70  10  10  40  50
HONDO MUNI AIRPORT             82  65  89  69  84 /  70  10  10  20  30
SAN MARCOS MUNI AIRPORT        74  63  86  70  80 /  80  10  10  20  50
LA GRANGE - FAYETTE REGIONAL   79  67  87  73  80 /  80  20  20  20  60
SAN ANTONIO INTL AIRPORT       78  67  87  72  82 /  80  10  10  20  40
STINSON MUNI AIRPORT           81  68  89  71  84 /  80  10  10  10  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 11, 4:33 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 AM CDT SAT OCT 11 2014

TXZ171>173-183>194-202>209-217>225-228-121000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
433 AM CDT SAT OCT 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING.
THE SHOWERS AND THUNDERSTORMS WILL DECREASE MIDDAY INTO THIS
AFTERNOON. SOME STORMS MAY BE STRONG WITH WIND GUSTS UP TO 40 MPH
AND SMALL HAIL. HEAVY DOWNPOURS WITH ISOLATED RAINFALL TOTALS OF
1 TO 2 INCHES COULD CAUSE MINOR FLOODING ESPECIALLY IN LOW LYING
AREAS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TO BRING A
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY MORNING. SOME STRONG
STORMS AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

In the hours before

Special weather statement, Oct 11, 2:43 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
243 AM CDT SAT OCT 11 2014

TXZ183-110900-
VAL VERDE-
243 AM CDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 400 AM
CDT...

AT 241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS NEAR COMSTOCK...MOVING NORTHEAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  COMSTOCK...
  LOMA ALTA...
  PAFFORD CROSSING...
  DEVILS RIVER STATE NATURAL AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2977 10136 2995 10129 2994 10070 2975 10070
      2965 10094 2946 10113 2951 10120 2951 10126
      2959 10126 2957 10130 2959 10133 2964 10131
      2964 10136 2967 10138 2971 10141
TIME...MOT...LOC 0743Z 247DEG 18KT 2970 10120
Special weather statement, Oct 11, 3:30 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SAT OCT 11 2014

TXZ183-202-110945-
KINNEY-VAL VERDE-
330 AM CDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VAL VERDE AND KINNEY
COUNTIES UNTIL 445 AM CDT...

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF DEL RIO...MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEL RIO...
  BRACKETTVILLE...
  SPOFFORD...
  LAUGHLIN AFB...
  AMANDA...
  STANDART...
  ALAMO VILLAGE...
  ANACACHO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2954 10124 2957 10024 2912 10021 2910 10072
      2917 10079 2920 10078 2925 10083 2926 10087
      2935 10100 2946 10109 2946 10115 2951 10119
      2951 10124
TIME...MOT...LOC 0830Z 268DEG 25KT 2931 10102
Special weather statement, Oct 11, 4:43 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 AM CDT SAT OCT 11 2014

TXZ202-203-111030-
KINNEY-UVALDE-
443 AM CDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UVALDE AND KINNEY
COUNTIES UNTIL 530 AM CDT...

AT 441 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
ALAMO VILLAGE TO BRACKETTVILLE TO 7 MILES SOUTHWEST OF SPOFFORD...AND
MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BRACKETTVILLE...
  SPOFFORD...
  ALAMO VILLAGE...
  ANACACHO...
  CLINE...
  DABNEY...
  BLEWETT...
  TURKEY MOUNTAIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2962 10010 2911 9999 2909 10066 2959 10063
TIME...MOT...LOC 0942Z 257DEG 19KT 2951 10050 2931 10046
          2912 10051
Special weather statement, Oct 11, 8:31 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
831 AM CDT SAT OCT 11 2014

TXZ205-111400-
BEXAR-
831 AM CDT SAT OCT 11 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEXAR COUNTY UNTIL 900 AM
CDT...

AT 829 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF SEA WORLD...OR 8 MILES NORTHEAST
OF CASTROVILLE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEA WORLD...
  LACKLAND AFB...
  LEON VALLEY...
  BALCONES HEIGHTS...
  CASTLE HILLS...

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2934 9880 2953 9880 2954 9850 2932 9850
TIME...MOT...LOC 1331Z 271DEG 15KT 2943 9877

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:56 PM CDTSpecial Weather StatementEWXVal Verde49 min
Oct 11, 1:06 AM CDTSevere Thunderstorm WarningEWXVal Verde39 min
Oct 11, 1:47 AM CDTSevere Thunderstorm WarningEWXVal Verde58 min
Oct 11, 2:43 AM CDTSpecial Weather StatementEWXVal Verde77 min
Oct 11, 3:30 AM CDTSpecial Weather StatementEWXKinney75 min
Oct 11, 4:43 AM CDTSpecial Weather StatementEWXKinney47 min
Oct 11, 5:33 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr117 min
Oct 11, 7:32 AM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr118 min
Oct 11, 8:53 AM CDTAreal Flood AdvisoryEWXBexar2 hr

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.